I had a mild thrush infection and took the Canesten pessary and cream for it (3-day treatment). I took the pessary and started with the cream five days ago, stopped using the cream two days ago, and while the thrush has cleared up, I experienced some orange, watery discharge which over time became more bloody and now seems to be very bloody. I haven't had a period for the last eight months since I had the birth control implant Nexplanon inserted, and these symptoms above have me very worried. There is a forum topic on this subject, and I'm definitely not alone in this! Please let me know if there is a problem, if it's just the way Canesten works to rid the body of fungus, or what? Thank you.
Welcome to ehealthforum,
The use of the topical medications to get rid of the infection can affect the local pH balances of secretions along with the effectiveness of the birth control. The spotting/bleeding could be due to withdrawal bleeding. If you had been sexually active while being on the other medications, you could also be at risk for pregnancy. If the bleeding/spotting is persistent, you should consider visiting your doctor/gynecologist for further examination and investigations to look for the underlying cause for your symptoms. Treatment as appropriate (based on the examination findings and investigation results) would be started to help you to regulate periods and control your symptoms. Consider being in regular follow-up and monitoring of your treating gynecologist and report any abnormal/new symptoms immediately. Take adequate rest. Drink plenty of water. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Yeast Infection , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.